MAUDE Adverse Event Report: ARTHREX, INC. BIO-INTERFERENCE SCREW; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-INTERFERENCE SCREW; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-INTERFERENCE SCREW
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08/07/2024, it was reported by an arthrex subsidiary employee via email that an ar-1380b bio-interference screw with disposable sheath does not screw in the patient's tendon.The surgeon applied force to insert the screw, but it did not screw in.When the screw was removed, it appeared deformed.This was discovered during a knee arthroscopy and acl procedure on (b)(6) 2024.Additional information received on 8/26/2024: upon removal of the screw, it was deformed; however, it did not break in the patient.The entire screw was successfully removed.The case was completed using an ar-4030c-09 biocomposite fastthread interference screw.The case was delayed ten minutes without additional anesthesia.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or improper bone preparation.

Brand Name
BIO-INTERFERENCE SCREW
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20087194
Report Number1220246-2024-07291
Device Sequence Number7664202
Product Code MAI
UDI-Device Identifier00888867015265
UDI-Public00888867015265
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-INTERFERENCE SCREW
Device Catalogue NumberAR-1380B
Device Lot Number15033171
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown